MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513)
Date of Event 06/16/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
A4): patient''s weight unk.D4): device lot number, expiration date unk.Partial udi populated.H3): the device was discarded, thus no investigation could be completed.H4): device manufacture date unk because lot number unk.H6): great vessel perforation, cardiac perforation, and death are known risks of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra), a right ventricular (rv) and a left ventricular (lv) lead due to occlusion.Spectranetics lead locking devices (llds) were inserted into each lead, along with use of suture, to provide traction.Occlusion was noted in the superior vena cava (svc) region, requiring the use of multiple spectranetics devices (12f glidelight laser sheath, 14f glidelight, 16f glidelight, visisheath dilator sheath, 11f tightrail rotating dilator sheath and 13f tightrail) to achieve advancement.All three leads were removed; however, during removal of the ra lead, with the 13f tightrail as the last device in use, the patient''s condition deteriorated.Rescue efforts began, including sternotomy.An svc/ra junction perforation was discovered and repaired.Unfortunately, the patient never left the hospital and died 2 days post-procedure from surgical complications.This report captures the 13f tightrail, the last device in use when the perforation occurred, requiring intervention but resulting in death.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17279634
Report Number1721279-2023-00116
Device Sequence Number3584507
Product Code DRE
UDI-Device Identifier00813132020897
UDI-Public00813132020897
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4139 LV LEAD; MEDTRONIC 5568 RA PACING LEAD; MEDTRONIC 6947 RV ICD LEAD; SPECTRANETICS 11F TIGHTRAIL DILATOR SHEATH; SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES; SPECTRANETICS VISISHEATH DILATOR SHEATH; SUTURE MANUFACTURER/TYPE UNK
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite